Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 11, NWS Charleston, WV

June 1, 2013Jackson County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 1, 2013, 8:34 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 8:34 PM EDT (00:34 UTC)
Expired
Jun 1, 2013, 9:00 PM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Jackson County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS51 KRLX 020034
SVRRLX
OHC079-163-020100-
/O.NEW.KRLX.SV.W.0011.130602T0034Z-130602T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...WELLSTON...JACKSON...
  SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 900 PM EDT

* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JACKSON...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RADCLIFFE AND WILKESVILLE.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3930 8232 3924 8226 3921 8227 3920 8230
      3905 8233 3903 8237 3904 8243 3900 8244
      3893 8262 3900 8271
TIME...MOT...LOC 0034Z 230DEG 27KT 3900 8256

$$

25
1 follow-up statement
230 
WWUS51 KRLX 020047
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
847 PM EDT SAT JUN 1 2013

OHC079-163-020057-
/O.CAN.KRLX.SV.W.0011.000000T0000Z-130602T0100Z/
JACKSON OH-VINTON OH-
847 PM EDT SAT JUN 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VINTON AND
JACKSON COUNTIES IN SOUTHEAST OHIO IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3930 8232 3924 8226 3921 8227 3920 8230
      3905 8233 3903 8237 3904 8243 3900 8244
      3893 8262 3900 8271
TIME...MOT...LOC 0047Z 230DEG 27KT 3906 8246

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:23 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 1, 7:23 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
723 PM EDT SAT JUN 1 2013

.SYNOPSIS...
WARM SECTOR THROUGH TONIGHT WITH CONVECTION POSSIBLE ESPECIALLY
LATE THIS AFTERNOON AND EVENING. COLD FRONT CROSSES SUNDAY INTO
MONDAY. COOLER AND DRIER TO START NEXT WEEK. WARM FRONT THURSDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
PRIMARY FORECAST CONCERN CONTINUES TO REVOLVE AROUND
SHOWERS/THUNDERSTORM CHANCES AS WELL AS POTENTIAL FOR SEVERE
WEATHER.

REGARDING THUNDERSTORMS THIS AFTERNOON/EVENING...15Z REGIONAL RADAR
IMAGERY AND SFC OBS CONTINUE TO SHOW ONGOING WIDESPREAD
PRECIP...MAINLY IN THE FORM OF SHOWERS...FROM WESTERN OHIO SW-WARD
DOWN THE EXTENT OF THE OHIO RIVER INTO WESTERN TENN/ARKANSAS
RESULTANT OF STRONG OVERNIGHT CONVECTION. SFC TEMPS IN WHAT APPEARED
YESTERDAY TO BE THE FAVORED AREAS OF THUNDERSTORMS AND SUBSEQUENT
SVR WX INITIATION STILL ONLY IN THE MID/UPPER 60S GENERALLY...WITH
NO LIGHTNING STRIKES CURRENTLY. SHOULD PRECIP/CLOUDS HANG ON OVER
THAT AREA...STRONGER STORMS MAY WAIT TO FORM FURTHER EAST OVER
CENTRAL OHIO AND POINTS SOUTHWEST WHERE SFC TEMPS HAVE WARMED TO THE
UPPER 70S/LOW 80S DESPITE FAIRLY DENSE HIGH CLOUD COVER. GOOD
DYNAMICS ARRIVE BY 21Z WHICH CONTINUE INTO THE
EVENING...PARTICULARLY OVER THE WESTERN ZONES WHERE 30-40KTS OF
SHEAR IN PLACE. WITH THE FRONT STILL WELL TO THE WEST
HOWEVER...TOUGH CALL ON DETERMINING A TRIGGERING MECHANISM. A VORT
MAX PER LATEST RUC13 PROGGED TO PUSH NE-WARD THROUGH CENTRAL KY BY
21Z-00Z MAY BE ENOUGH TO GET THINGS GOING. DO FEEL THAT
THUNDERSTORMS WILL SLOWLY BEGIN TO FORM BY THE MID/LATE AFTERNOON
HOURS AT FIRST RELATIVELY UNORGANIZED...WITH A GRADUAL INCREASE FROM
THE WEST BY AND AFTER 00Z SUN. AS USUAL...IT APPEARS TO BE A RACE
BETWEEN STORM DEVELOPMENT AND LOSS OF DAYTIME PEAK INSTABILITY. BUT
IN THE END...SOME STORMS MAY BECOME STRONG TO SEVERE MAINLY ACROSS
THE FAR WESTERN ZONES CLOSER TO THE OHIO RIVER BUT THE THREAT
APPEARS MARGINAL AT BEST. STRONG WINDS APPEAR TO BE THE MAIN HAZARD
WITH DCAPE VALS OVER 1K J/KG JUST TO THE SOUTHWEST OF THE FORECAST
AREA BUT EL/S ARE SUFFICIENTLY TALL FOR SOME LARGE HAIL.

LITTLE CHANGE FROM PREV FORECAST WITH REGARD TO THE REMAINDER OF THE
OVERNIGHT HOURS. A MORE GENERAL CONVECTIVE RAINFALL WITH SOME
THUNDER PERHAPS WILL PUSH INTO THE AREA WITH GOOD DEEP LAYER
MOISTURE AND A PREFRONTAL TROUGH-TYPE FEATURE. STILL EXPECTING
ROUGHLY A HALF-INCH OR SO ACROSS THE AREA...AND SOME LOCALIZED WATER
ISSUES COULD BE POSSIBLE SHOULD HEAVY SHOWERS/STORMS PASS OVER THE
SAME LOCATION BUT NOTHING WIDESPREAD EXPECTED. SUNDAY...AGAIN LITTLE
CHANGE FROM PREV FCST WITH THE MAIN AXIS OF DEEP MOISTURE PUSHING
ACROSS DURING THE MORNING HOURS WITH HIGH CHANCE POPS CONFINED
MAINLY TO CKB-CRW AND POINTS EAST BY 18Z. ACTUAL COLD FRONT HOWEVER
STILL LAGS WELL BEHIND AND ONLY ENTERING THE NW ZONES BY END OF THE
PERIOD. INHERITED MAX TEMPS AROUND 80 FOR LOWLANDS STILL LOOK ON
TRACK.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
GFS/ECMWF SHOW COLD FRONT OVER THE OH RIVER BY 00Z MONDAY. SHOWERS
AND STORMS WILL BE POSSIBLE ALONG THE FRONT...DIMINISHING IN
INTENSITY AND COVERAGE BY EARLY MONDAY MORNING.

THE FRONT BRINGS A WIND SHIFT FROM THE NORTHWEST ALOFT MONDAY
NIGHT...WHILE AT THE SFC COULD BECOME LIGHT AND VARIABLE...OR
CALM. THEN...FLOW BECOMES NORTHERLY LATER MONDAY AND MONDAY NIGHT
TO BRING COOLER TEMPERATURES...MILD AFTERNOON...AND RELATIVELY
COLDER NIGHTS ARE EXPECTED THROUGH TUESDAY NIGHT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEAK SEMI ZONAL FLOW ALOFT AND NO VORT MAX FROM SHORTWAVES
SUGGEST BROAD HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH EARLY
THURSDAY. THIS WILL CONTINUE TO CLEARING CONDITIONS...EXCEPT FOR
LOW LEVEL DIURNAL CU DURING THE AFTERNOON HOURS.

NEAR NORMAL TEMPERATURES EXPECTED THURSDAY ON. TWEAKED DOWN WPC
TEMPERATURE A BIT.

A WARM FRONTAL BOUNDARY FORMS ACROSS OH INTO SOUTHEAST OH
THURSDAY...UNDER SOUTHERLY FLOW. THE SOUTHERLY WINDS WILL ALSO
RESULT IN INCREASING LOW-LEVEL MOISTURE AND THE CHANCES FOR
SHOWERS AND STORMS...MAINLY DIURNAL IN NATURE...WILL ALSO RETURN
THROUGH THE REMAINDER OF THE PERIOD.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
00Z SUNDAY THRU 00Z MONDAY...

BAND OF CONVECTION WELL AHEAD OF A COLD FRONT WILL SLOWLY MOVE
EASTWARD AND REACH THE OHIO RIVER BY 06Z SUNDAY...THE I79 CORRIDOR
BY 09Z...AND THE MOUNTAINS BY 12Z. OUTSIDE OF THIS RAIN...EXPECT
VFR CONDITIONS WILL PREVAIL.  GENERALLY MVFR CONDITIONS IN THIS
RAIN...WITH AN EMBEDDED THUNDERSTORM POSSIBLE. WILL USE VCTS IN
TAFS.

THE SHOWERS AND THUNDERSTORMS SHOULD DECREASE FROM THE WEST AFTER
12Z...WITH ONLY A FEW STORMS EXPECTED ACROSS THE LOWLANDS AFTER 19Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF BAND OF CONVECTION LATER PART OF
PERIOD MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SUN 06/02/13
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 00Z MONDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS SUNDAY NIGHT...AND IN
POST-RAIN FOG SUNDAY NIGHT INTO MONDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...50
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JSH
Hazardous weather outlook, Jun 1, 12:20 PM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1220 PM EDT SAT JUN 1 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>017-019-
021630-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
RITCHIE-
1220 PM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING. GUSTY WINDS AND HAIL WOULD BE THE MAIN
THREAT.

ALSO...THE SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL.
SHOULD REPETITIVE CELLS PASS OVER THE SAME LOCATIONS...THE CONCERN
FOR SMALL STREAM FLOODING WOULD INCREASE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ018-020-024>040-046-047-021630-
DICKENSON-BUCHANAN-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1220 PM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.